Alert archive / Washington / Red Flag Warnings in 2018

Red Flag Warning 2, NWS Pendleton, OR

July 3, 2018

NWS Pendleton, OR issued this red flag warning at Jul 3, 2018, 10:42 AM PDT. It took effect at Jul 4, 2018, 1:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2018, 10:42 AM PDT (17:42 UTC)
In effect from
Jul 4, 2018, 1:00 PM PDT
Expired
Jul 4, 2018, 10:00 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

490 
WWUS86 KPDT 031742
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
1042 AM PDT Tue Jul 3 2018

...BREEZY WITH LOW HUMIDITY ON INDEPENDENCE DAY...

.On Independence Day...the humidity will be low and winds will be
breezy from the north.

ORZ640-641-WAZ641-675-041745-
/O.UPG.KPDT.FW.A.0001.180704T2000Z-180705T0500Z/
/O.NEW.KPDT.FW.W.0002.180704T2000Z-180705T0500Z/
Central Mountains of Oregon-Lower Columbia Basin of Oregon-
Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
1042 AM PDT Tue Jul 3 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from 1 PM to 10 PM PDT Wednesday. The
Fire Weather Watch is no longer in effect. 

* TIMING...Winds will increase from the north during the afternoon
  with the strongest winds between 3 PM to 8 PM.  

* WIND...North to northeast winds 10 to 20 mph with gusts to 30 
  mph. 

* HUMIDITY...8 to 20 percent with the lowest humidity in central
  Oregon.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended. Human-caused fires are
  extremely common on Independence Day...and the abundant dry
  grasses combined with gusty winds in the area will easily carry
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ639-041745-
/O.NEW.KPDT.FW.W.0002.180704T2000Z-180705T0500Z/
East Slopes of the Southern Washington Cascades-
1042 AM PDT Tue Jul 3 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from 1 PM to 10 PM PDT Wednesday. 

* AFFECTED AREA...Eastern half of fire weather zone 639 covering
  the Simcoe Highlands.

* TIMING...Winds will increase from the north during the afternoon
  with the strongest winds between 3 PM to 8 PM.  

* WIND...North to northeast winds 10 to 20 mph with gusts to 30 
  mph. 

* HUMIDITY...10 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended. Human-caused fires are
  extremely common on Independence Day...and the abundant dry
  grasses combined with gusty winds in the area will easily carry
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
400 
WWUS86 KPDT 032155
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
255 PM PDT Tue Jul 3 2018

...BREEZY WITH LOW HUMIDITY ON INDEPENDENCE DAY...

.On Independence Day...the humidity will be low and winds will be
breezy.

ORZ640-641-WAZ639-641-675-041700-
/O.CON.KPDT.FW.W.0002.180704T2000Z-180705T0500Z/
Central Mountains of Oregon-Lower Columbia Basin of Oregon-
East Slopes of the Southern Washington Cascades-
Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
255 PM PDT Tue Jul 3 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY...

* TIMING...Winds will increase during the afternoon with the 
  strongest winds between 3 PM to 8 PM. 

* WIND...North to northeast winds 10 to 20 mph with gusts to 30
  mph. Areas south of Prineville...Southeast to south wind 10 to
  20 mph with gusts to 30 mph.

* HUMIDITY...8 to 20 percent with the lowest humidity in 
  central Oregon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Human-caused fires are 
  extremely common on Independence Day...and the abundant dry 
  grasses combined with gusty winds in the area will easily 
  carry fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
428 
WWUS86 KPDT 040434
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
934 PM PDT Tue Jul 3 2018

...BREEZY WITH LOW HUMIDITY ON INDEPENDENCE DAY...

.On Independence Day...the humidity will be low and winds will be
breezy.

ORZ640-641-WAZ639-641-675-041700-
/O.CON.KPDT.FW.W.0002.180704T2000Z-180705T0500Z/
Central Mountains of Oregon-Lower Columbia Basin of Oregon-
East Slopes of the Southern Washington Cascades-
Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
934 PM PDT Tue Jul 3 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
639, 640, 641, 641, AND 675...

* TIMING...Winds will increase during the afternoon with the 
  strongest winds between 3 PM to 8 PM. 

* WIND...North to northeast winds 10 to 20 mph with gusts to 30 
  mph. Areas south of Prineville...Southeast to south wind 10 
  to 20 mph with gusts to 30 mph.

* HUMIDITY...8 to 20 percent with the lowest humidity in 
  central Oregon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Human-caused fires are 
  extremely common on Independence Day...and the abundant dry 
  grasses combined with gusty winds in the area will easily 
  carry fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
637 
WWUS86 KPDT 041818
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
1118 AM PDT Wed Jul 4 2018

...BREEZY WITH LOW HUMIDITY TODAY...

.Breezy winds...low humidity...and abundant dry fuels will
threaten the region with rapid fire spread today for any new or
existing fires.

ORZ640-641-WAZ639-641-675-050500-
/O.CON.KPDT.FW.W.0002.180704T2000Z-180705T0500Z/
Central Mountains of Oregon-Lower Columbia Basin of Oregon-
East Slopes of the Southern Washington Cascades-
Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
1118 AM PDT Wed Jul 4 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
639, 640, 641, 641, AND 675...

* TIMING...Winds will increase during the afternoon with the 
  strongest winds between 3 PM to 8 PM. 

* WIND...North to northeast winds 10 to 20 mph with gusts to 30 
  mph. Areas south of Prineville...Southeast to south wind 10 
  to 20 mph with gusts to 30 mph.

* HUMIDITY...8 to 20 percent with the lowest humidity in 
  central Oregon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Human-caused fires are 
  extremely common on Independence Day...and the abundant dry 
  grasses combined with gusty winds in the area will easily 
  carry fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
746 
WWUS86 KPDT 050439
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
939 PM PDT Wed Jul 4 2018


ORZ640-641-WAZ639-641-675-050545-
/O.EXP.KPDT.FW.W.0002.000000T0000Z-180705T0500Z/
Central Mountains of Oregon-Lower Columbia Basin of Oregon-
East Slopes of the Southern Washington Cascades-
Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
939 PM PDT Wed Jul 4 2018

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639, 640, 
641, 641, AND 675...

The winds had decreased and the humidity had increased across the
area. Thus the red flag warning will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 3, 7:57 AM PDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 3, 7:57 AM PDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
757 AM PDT Tue Jul 3 2018

.UPDATE...An upper level trough swinging through the eastern
portions of the forecast area this morning will bring partly to
mostly cloudy skies to the northern Blues and Wallowa County this
morning with a sprinkle or two possible for the highest
elevations. Subsidence behind the departing trough will yield
mostly sunny skies for the remainder of the forecast area. High
temperatures will be in the mid 70s to lower 80s today, warming
into the mid 80s to lower 90s for Independence Day and into the
upper 80s to upper 90s for Thursday as thermal troughing moves
north out of the Great Basin. Minimal changes made to the morning
forecast package. Peck

&&

.FIRE WEATHER...A warming trend with decreasing humidity--both
daytime and nighttime--can be expected through Thursday. On
Thursday, afternoon temperatures will reach the upper 80s to upper
90s and the RHs will be in the teens for most of the area. The
overnight RHs will not be critical the next couple of nights but
will be considerably drier compared to the past week.  Winds today
will be lighter and less than 15 mph for most of the region, but
winds will increase from the north-northeast on the 4th.  Most of
the Columbia Basin down to the Lower Deschutes Plateau will have
winds gusting to 25-30 mph in the afternoon and evening.  Winds will
not overly strong but considering the human-caused fires that are
common on the holiday and the abundant dry fuels and low humidity, a
Fire Weather Watch has been issued for these areas for Wednesday
afternoon and evening. Wister

&&

.PREV DISCUSSION... /issued 300 AM PDT Tue Jul 3 2018/

SHORT TERM...Today through Thursday...Another broad upper trough
will dip down into the Pacific Northwest bringing some moisture with
it, but it will be limited. As such any precipitation will be in the
mountains today. Beginning on Tuesday night this weather disturbance
will move to the east and an upper ridge will build behind it for a
warming trend for most of the rest of the week. Temepratures today
will be in the 70s to around 80 in the lower elevations.
Temperatures will increase to the mid and upper 90s in the lower
elevations by Thursday with a surface thermally induced trough
develops over the forecast area. This could result in highlights for
the heat for the latter part of the week due to the impacts of the
heat. There may be a few cumulus buildups in the afternoons and
perhaps a shower over the northeast mountains. Winds will be light
through Wednesday. Then winds will increases Wednesday night and
Thursday ahead of the expected passing weather disturbance. The
winds will be strongest Wednesday night and then they will diminish
during the day Thursday as pressure gradients weaken. 88

LONG TERM...Thursday night through Monday...A mid to upper level
low pressure system will be offshore Thursday night while the
forecast area will be under the influence of a high pressure ridge
over the Rockies resulting in sinking air east of the Cascades
Thursday night for dry conditions Thursday night through Friday
morning. The low opens up to a mid to upper level trough Friday
morning and approaches the coast during the day thus pushing a cold
front and attendant moisture inland Friday morning. The cold front
moves east of the Cascades Friday afternoon mainly as a dry marine
push with breezy conditions spreading into the lower Columbia Basin
late in the afternoon behind the dry cold front. However, the Blue
Mountains have a slight chance of showers Friday afternoon/evening
as the cold front moves across the eastern Oregon Mountains.  Dry
westerly winds will keep dry conditions for the rest of the extended
period. Polan

AVIATION...VFR conditions will persist at all TAF sites for the
next 24 hours. Winds will be 5-10kt, a tad higher winds of 10-15kt
at KDLS.  Polan

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  77  51  90  57 /  10   0   0   0
ALW  78  54  91  61 /  10   0   0   0
PSC  80  51  91  58 /   0   0   0   0
YKM  78  51  85  57 /  10   0   0   0
HRI  82  50  92  57 /  10   0   0   0
ELN  77  48  83  56 /  10  10  10   0
RDM  77  46  88  48 /   0   0   0   0
LGD  71  44  86  51 /  10   0   0  10
GCD  72  47  88  53 /   0   0   0  10
DLS  81  54  91  59 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for ORZ640-641.

WA...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for WAZ641-675.

&&

74/85

Nearby

Red Flag Warnings in Washington, 2018Red Flag Warnings in Oregon, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.